Q. How long should I continue Levocet M for itchy throat?

Answered by
Dr. Shyam Kalyan N
and medically reviewed by iCliniq medical review team.
Published on Aug 09, 2018 and last reviewed on: Nov 15, 2019

Hi doctor,

I had a problem of nose block and my ENT surgeon suggested me to go for a nose operation. As per doctor instruction, operation of my nose was carried out before three months. Now my nose is almost fine, but still I feel that something is there in my throat. I also feel itchy throat and every 10 minutes I need to make a sound to get relief of this itching. After nose operation, my ENT surgeon suggested Levocet M for my throat problem. He advised me to take daily one tablet at night for six months and slowly throat problem will be cured. I am taking Levocet M for the last three months, but still my throat problem remains the same. Please suggest me whether should I continue or stop this tablet. Is there any side effect if I am taking this medicine for a long time? Please suggest me what should I do. Will you recommend me to take any other medicine?

Dr. Shyam Kalyan N

Allergy Specialist Otolaryngology (E.N.T)
#

Hello,

Welcome to icliniq.com.

Your symptoms seem to suggest that you are suffering from allergy. Levocet M (Levocetirizine and Montelukast) is given for the same purpose.

It is true that the medicine should be taken for a few months regularly. It has minimal side effects, like dryness of mouth, drowsiness and daytime sleepiness. It is advised that you take Levocet M in the night and avoid driving after taking the medicine.

Ideally, I would like to see your nose using nasendoscopy, which is an office procedure. Also, I would like to know more details about the surgery that was done. If you have the papers, then you may please scan the same to me in a query as this will let us diagnose your current condition.

  • For allergies, we also suggest nasal spray, like Metaspray (Mometasone) or Flomist (Fluticasone). Consult your specialist doctor, discuss with him or her and take the treatment with consent.
  • These sprays are taken in the morning and in the evening, two puffs in each nostril for about two weeks and thereafter the dose is reduced and stopped after a month or two.
  • I advice you to take the following blood test as well, serum total IgE. This will give an indication about the allergy status and we can investigate further to know which allergens cause allergy in you.

For further information consult an ENT otolaryngologist online --> https://www.icliniq.com/ask-a-doctor-online/ENT-Otolaryngologist

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Related Questions & Answers


My allergy does not subside with 10 mg Cetirizine. Should I take 20 mg?

Query: Hi doctor, I have been taking 10 mg Singulair and 10 mg Cetirizine for five years for allergies, asthma, and Lyme. I just got two more kittens, and the medicines do not work anymore. I am miserable and desperate. I asked my doctor to give me 20 mg of Cetirizine and something else because I think ...  Read Full »

Dust and perfume make me cough. How can I get better?

Query: Hello doctor,Since many years, I am facing a sinusitis problem. When I catch the flu, it gets worse. This time, I caught the flu twice this month. The sinustis got worse and I visited a doctor who prescribed me with a course of Fexet, Klaricid, and Ventek. He said that I need to take Ventek for thr...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask an ENT Otolaryngologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.